Alert archive / Maine / Gale Warnings in 2019

Gale Warning 23, NWS Gray, ME

October 22, 2019

NWS Gray, ME issued this gale warning at Oct 22, 2019, 4:15 AM EDT. It took effect at Oct 23, 2019, 2:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 22, 2019, 4:15 AM EDT (08:15 UTC)
In effect from
Oct 23, 2019, 2:00 AM EDT
Expired
Oct 23, 2019, 11:00 AM EDT
In force
9 hr
Issued by
NWS Gray, ME

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Oct 21, 11:07 PM EDT, 5 hours 8 minutes earlier.

Area forecast discussion, Oct 21, 11:07 PM EDT, 5 hours 8 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1107 PM EDT Mon Oct 21 2019

.SYNOPSIS...
A ridge of high pressure will remain across the area tonight and
early Tuesday before shifting well offshore. Onshore flow and an
approaching frontal system will bring rain to the area by Tuesday
night. Low pressure will develop along the front and cross the
area Tuesday night with rain becoming heavy at times along with
gusty winds along the coast. The system will exit into the
maritimes on Wednesday with high pressure and drier air to
follow for Wednesday night and Thursday. A cold front will cross
the area Friday with a few clouds and scattered showers. High
pressure and drier air follows for the upcoming weekend.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
1105 PM Update...Added a little more fog to the forecast but
otherwise, cirrus will continue to increase overnight.

705 PM Update...Clear skies continue which will give way to
increasing cirrus later tonight. No significant changes to the
going forecast at this time, just a few adjustments to our
temperatures based on latest trends in observational data.

Previously...

At 18z a 1023 millibar ridge was draped across New England. GOES
visible imagery showed the last of the stubborn low clouds had
finally burned off across the area. Sunshine has allowed
afternoon temperatures to rebound into the 50s and lower 60s. A
mainly clear start tonight...then I expect some areas of low
clouds and fog to develop once again under the surface ridge.
Lows tonight will range from the mid 30s to lower 40s...with
lower 30s along the international border.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
On Tuesday...the high retreats well offshore with a strengthening
onshore flow developing ahead of an approaching frontal system
from the Great Lakes. The onshore flow and limited sunshine
should keep high temperatures to the 50s. There could be a few
showers or drizzle in the onshore flow by late afternoon across
southern New Hampshire and far southwest Maine...otherwise a dry
day is expected. Tuesday night rain overspreads the entire area
from southwest to northeast ahead of the approaching frontal
system. Low pressure develops along the boundary to our south
and tracks along the coast during the predawn hours in response
to the upper trough going negative tilt. Rain should become
heavy at times ahead of this weak low with easterly winds
gusting up to 30 mph along the coast ahead of the low. Storm
total rainfall amounts remain in the 1 to 2 inch range. Highest
amounts are expect in the White Mountains, as well as the Maine
mid coast and capital district. There may be locally higher
amounts in upslope areas of the White and Western Maine
Mountains.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
12Z model run remains in relatively good agreement with the
upcoming quick system Tuesday night into Wednesday.

A weak area of low pressure will form over southern New England
Tuesday evening. A strong anticyclone over the Canadian
Maritimes will combine with this approaching system to bring a
moist easterly fetch off of the Gulf of Maine.

There will be periods of heavy rain Tuesday night as the low
moves quickly through the region. Models are suggesting one to
two inches of rain can be expected with the highest amounts over
central Maine and in north, central New Hampshire. PW values
briefly top out over 1.5 inches along and ahead of the system.

Winds may briefly become gusty Tuesday night as well. A few
gusts in the 25 to 35 mph range are possible. This will mainly
be right along the immediate shoreline.

The steady rain will end Wednesday morning as winds back to the
west behind the departing area of low pressure. However, a stray
shower is possible during the afternoon.

High pressure will build into the region Thursday. This will
allow for dry conditions across Maine and New Hampshire. On
Friday, another weak area of low pressure will approach from the
southwest, bringing scattered showers with it. This will be
followed by more high pressure and a dry weekend.

&&

.AVIATION /03Z TUESDAY THROUGH SATURDAY/...
Short Term /through Tuesday Night/...Areas of fog and stratus
redeveloping tonight with IFR/LIFR conditions. Improving to VFR
with areas of MVFR cigs during the day Tuesday. Conditions lowering
to IFR Tuesday evening in RA and FG with SE winds gusting up to
30 kt at coastal TAF sites.

Long Term...Mainly VFR conditions expected except for IFR in
areas of rain Wednesday morning. Winds gusts to near 30 kt along
the coast.

&&

.MARINE...
Short Term...
Light onshore flow will increase Tuesday with SCA winds and
building seas. Strong SCA's expected Tuesday night with gusts
to near Gale possible. SCA's have been issued for all waters
with this package. In addition, a gale watch has been issued for
our eastern waters, including Penobscot bay for Tuesday night
into early Wednesday morning.

Long Term...SCAs likely to last through at least Wednesday
night.

&&

.HYDROLOGY...
A fast moving area of low pressure will allow for one to two
inches of rain Tuesday night into early Wednesday. Models are in
relatively good agreement bringing the highest totals to central
Maine and central New Hampshire. This will allow for rises on
rivers and streams, however flooding is not expected at this
time as FFGs are in the two to four inch range.

Rises on the rivers may approach action stage along the Pemi,
the Saco at Conway and the Swift River at Roxbury.

There could be some pooling due to clogged drainage in some
spots, but this should be minor.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Small Craft Advisory from 10 AM Tuesday to 6 PM EDT Wednesday
     for ANZ153-154.
     Gale Watch from late Tuesday night through Wednesday morning
     for ANZ150>152.
     Small Craft Advisory from 10 AM Tuesday to midnight EDT
     Tuesday night for ANZ150>152.

&&
Hazardous weather outlook, Oct 21, 3:00 PM EDT, 13 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
300 PM EDT Mon Oct 21 2019

MEZ007>009-012>014-018>028-NHZ001>015-221900-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior York-
Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Northern Coos-Southern Coos-Northern Grafton-Northern Carroll-
Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap-
Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham-
Coastal Rockingham-Western And Central Hillsborough-
300 PM EDT Mon Oct 21 2019

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine, New Hampshire,
central New Hampshire, northern New Hampshire and southern New
Hampshire.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A low pressure system expected to arrive late Tuesday and linger
through early Wednesday, bringing heavy rainfall to the region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150>154-221900-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
300 PM EDT Mon Oct 21 2019

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A coastal low may bring winds close to Gale late Tuesday night into
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 4:12 AM EDTWind AdvisoryGYXKnox, Waldo28 hr
Oct 22, 4:15 AM EDTSmall Craft AdvisoryGYX11 hr
Oct 22, 3:22 PM EDTSmall Craft AdvisoryGYX51 hr

Nearby

Gale Warnings in Maine, 2019Every gale warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.